Tornadoes · United States · Pennsylvania · 2023

EF0 tornado, Rawlinsville, Pennsylvania, August 7, 2023

This EF0 tornado ran 0.5 miles across Lancaster County on August 7, 2023, touching down at 5:40 PM EDT and reaching 40 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
August 7, 2023
Touchdown
5:40 PM EDT (21:40 UTC)
Lifted
5:41 PM EDT (21:41 UTC)
On the ground
1 minutes
Path length
0.5 miles (0.8 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
0
County
Lancaster County
Touchdown point
39.881, -76.267
Lift-off point
39.887, -76.262
Record number
2308071540-01

The damage survey

15 damage points were recorded along this path by NWS CTP, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

  • Corn knocked down in convergent pattern.
  • Numerous trees snapped off toward the top.
  • Corn blown down in narrow swath with convergent pattern.
  • An expansive metal roof was removed resulting in partial collapse of its cinder block walls. Pieces of roof, insulation and wall were displaced to the rear of the barn along a 60° heading. We were unable to determine how well the roof was attached. The barn was built into a hill with the first story accessible on the downhill side to the southwest. As noted earlier, much of the damage appeared to be intensified by elevation and exposure.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A brief-lived EF0 tornado down in a corn field south of the 1000 block of Truce Road near Rawlinsville during the early evening of August 7, 2023. The tornado pushed northeastward, briefly lifting and then touching back down. The total path length was approximately half a mile, with a maximum estimated peak wind around 85 mph and a maximum path width of 20 yards.

An EF0 tornado down in a corn field south of the 1000 block of Truce Road near Rawlinsville during the early evening of August 7, 2023. Arial imagery reveals a narrow|swath of corn downed in a convergent pattern along the tornado track as it moved toward the northeast. On the north side of Truce Road, the tornado snapped the trunk of one large tree and broke limbs off of a few others. The tornado then lifted briefly before touching back down in a second cornfield, downing another swath of corn in a convergent pattern.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 17:20 UTC and running to 23:01 UTC.

Issued (UTC)ExpiredProductOffice
17:20 UTC23:01 UTCTornado WatchCTP
21:30 UTC22:15 UTCSevere Thunderstorm WarningCTP

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the tornado touched down at Aug 7, 4:58 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 4:58 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service State College PA
458 PM EDT Mon Aug 7 2023

.SYNOPSIS...
Dangerous thunderstorms with damaging to locally destructive
winds, large hail, and torrential downpours are possible into
early evening across the southeastern half of central
Pennsylvania. Turning breezy and less humid Tuesday with showers
possible mainly over the northern tier. Dry weather is likely
Tuesday night through Wednesday. Looking ahead into the late
week and weekend periods, the highest odds for rain at this time
are on Thursday and Saturday.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Tornado watch continues until 9PM for most of the CWA with
conditions still ripe for tornadoes across the eastern half of
the area. We'll likely start trimming the watch from the NW as
things are starting to stabilize there. There will still be sct
SHRA/TSRA for the west into late evening or even close to
midnight, but risk of severe weather has been decreasing there.

Short wave driving the event is moving onto LO attm, and the
main lobe of vorticity is directly overhead and moving east
steadily, but not too quickly.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Expect SHRA to wind down completely after midnight. Wind picks
up out of the west later tonight. Gusts could be up to 30MPH on
the ridges of the west, esp the Laurels.

A relatively cool and breezy Tuesday appears likely for Central
PA, as unseasonably strong low pressure passes north of the
state. Passage of the upper trough should support mainly cloudy
skies and scattered showers/rumble of thunder across the
northern mtns, with more peaks of sun and only an outside chance
of a shower in the south. Bukfit soundings indicate wind gusts
between 25-30kts are likely from late morning into the afternoon
hours. Ensemble mean 850mb temps around 13C supports highs
mostly in the 70s.

Fair weather and a diminishing wind is expected Tuesday night
as the low pulls away. Mainly clear and more comfortable with
lows in the 55-65F range.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday will see dryer conditions as upper-level zonal flow
takes over for the day. The dry air coming in behind the
remnants of Tuesdays storms will keep dewpoints down and provide
comfortable conditions.

The next system will arrive on Thursday as a shortwave
disturbance approaches from the Ohio Valley during the early
afternoon hours. This trough will provide enough synoptic lift
and moisture to promote the development of scattered showers and
thunderstorms.

Friday looks to be seasonable and generally dry, before an
approaching upper-level trough and weak cold front reintroduces
the chance of at least diurnal showers/storms for the weekend.
Temperatures should remain seasonable through the extended.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Updated TAFS for showers and storms as of late afternoon.

Also updated for adding the return to VFR conditions during
the day on Tuesday.

Earlier discussion below.

Convective showers and thunderstorms are forming across western
PA ahead of a potent cold front that will bring SHRA/TSRA to
central PA this afternoon and evening. Signals are in place for
widespread restrictions as showers and thunderstorms traverse
across CPA. TSRA will bring potential for gusty winds, heavy
rainfall impacting visibility, and hail across central PA with
an isolated tornado possible across the southern tier.

SHRA will continue into the overnight hours before some
clearing, although restrictions are still expected to be MVFR-
to-IFR at this time. Fog is possible to bring vis/cigs down even
further, but there is not enough confidence at this time to
outline in the forecast package.

Outlook...

Tue...Scattered -SHRA, isolated TSRA remain poss. Wind gusts to
30+ mph poss across the SW.

Tue night-Wed...AM fog poss, otherwise VFR.

Thurs...Scattered SHRA/TSRA, with brief restrictions poss.

Fri...Generally VFR. Isolated PM SHRA/TSRA, with brief
restrictions poss.

Sat...Chance of showers and storms.

&&

.HYDROLOGY...
Torrential downpours with rainfall amounts of as much as 1 to
2 inches/hr inches continue to be possible. Thus far, the storm
motions have been quick enough to keep anything but immediate
street flooding from occurring. With at least some episodic
instances of cell training/storm mergers, localized storm total
amounts of 2-4 inches will be possible. This activity could
promote localized flash flooding.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Fitzgerald/Steinbugl
LONG TERM...Bowen
AVIATION...Martin/Travis
HYDROLOGY...Steinbugl
Hazardous weather outlook, Aug 7, 5:08 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
508 PM EDT Mon Aug 7 2023

PAZ037-041-042-046-049>053-057>059-063>066-082115-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
508 PM EDT Mon Aug 7 2023

...TORNADO WATCH 602 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-033>036-045-056-082115-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Perry-
508 PM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 7, 4:52 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service State College PA
452 PM EDT Mon Aug 7 2023

PAZ037-041-046-072130-
Southern Lycoming PA-Northern Lycoming PA-Tioga PA-
452 PM EDT Mon Aug 7 2023

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LYCOMING AND SOUTHEASTERN
TIOGA COUNTIES THROUGH 530 PM EDT...

At 451 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Canton to near Jersey Shore. Movement was east at 40 mph.

HAZARD...Landspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ralston, Waterville, Ogdensburg, Trout Run, Buttonwood, Little Pine
State Park, Liberty and Salladasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central
Pennsylvania.

&&

LAT...LON 4160 7688 4159 7681 4152 7679 4120 7729
      4122 7732 4122 7735 4123 7735 4124 7738
      4129 7743 4129 7745 4160 7705 4169 7689
TIME...MOT...LOC 2051Z 247DEG 34KT 4158 7697 4128 7733

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Colbert
Local storm report, Aug 7, 4:57 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
457 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flood            2 ENE Hartleton         40.91N 77.11W
08/07/2023                   Union              PA   911 Call Center

            Route 45 closed due to flooding west of
            Mifflinburg.

&&

JRB
Local storm report, Aug 7, 5:00 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
500 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flood            Linntown                40.96N 76.90W
08/07/2023                   Union              PA   Emergency Mngr

            Limestone Run at 15th St and St Marys Street
            in Lewisburg is out of its banks. Roadways
            are unpassable per police department.

&&

JRB
Local storm report, Aug 7, 5:16 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
516 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Tstm Wnd Dmg     Winfield                40.90N 76.88W
08/07/2023                   Union              PA   Emergency Mngr

            Union County EM reports trees down on 305
            Amish Road.

&&

JAB
Local storm report, Aug 7, 5:26 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
526 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Tstm Wnd Dmg     3 SSE Parkville         39.75N 76.95W
08/07/2023                   York               PA   Emergency Mngr

            Tree down blocking Baltimore Pike.

&&

JAB
Local storm report, Aug 7, 5:38 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
538 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Tstm Wnd Dmg     Shrewsbury              39.77N 76.68W
08/07/2023                   York               PA   Emergency Mngr

            *** 1 INJ ***
            York EMA reports trees down within
            Shrewsbury. One tree is on a car and caused
            an injury.

&&

JAB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Washington/Dulle, VA (KIAD), 12:00Z

9.7 hours before the tornado, 142 km from the path. August 7, 2023.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 285 joules per kilogram, CIN -147, lifted condensation level 738 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 28 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-147 J/kg
Surface CAPE
476 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Washington/Dulle, VA (KIAD), 00:00Z

2.3 hours after it, 142 km from the path. August 8, 2023.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 46 joules per kilogram, CIN -167, lifted condensation level 1077 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2023-08-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 75 square meters per square second, 0 to 6 km bulk shear 50 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-167 J/kg
Surface CAPE
14 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The radar

The Dover AFB radar (KDOX), 137 km away, was scanning. The volume nearest the touchdown began at 21:41 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:04 UTCTSTM WND DMG6 Ssw CodorusYork, PANumerous trees and powerlines reported down.
21:17 UTCTSTM WND DMGShrewsburyYork, PA*** 1 INJ *** York EMA reports trees down within Shrewsbury. One tree is on a car and caused an injury.
21:18 UTCTSTM WND DMG2 N ShrewsburyYork, PAReports of multiple trees down on and along I-83 southbound between mile markers 8 and 4. Time estimated by radar.
21:18 UTCTSTM WND DMG2 N ShrewsburyYork, PA68 Harvey Ct New Freedom, PA - trees sheared off, multiple trees uprooted and down. Several trees mangled. Debris field across the roadway.
21:18 UTCTSTM WND DMG2 N ShrewsburyYork, PA68 Harvey Ct New Freedom, PA - trees sheared off, multiple trees uprooted and down. Several trees mangled. Debris field across the roadway. The period of the Tstm Wnd Dmg event was 5 hours.
21:18 UTCTSTM WND DMG2 N ShrewsburyYork, PADamage to pole barn. Roof off. Garage door blown in. Time estimated from radar.
21:18 UTCTSTM WND DMG3 N StewartstownYork, PAHigh tension power lines down. Time estimated.
21:20 UTCTSTM WND DMG1 S New SalemYork, PASeveral trees and large diamter limbs down.
21:20 UTCTSTM WND DMG2 Wsw Seven ValleysYork, PA3-inch tree limbs broken. Power poles broken.
21:20 UTCTSTM WND DMG4 Nne StewartstownYork, PAMultiple trees down, destroyed outbuilding, damaged single family farm home.
21:20 UTCTSTM WND DMGStewartstownYork, PANumerous reports of trees down and widespread damage in Stewartstown.
21:23 UTCTSTM WND DMG3 Nne StewartstownYork, PA14000 Block of Sally Ann Road significant structure damage reported.
21:23 UTCTSTM WND DMG4 Sse FeltonYork, PAExtensive downed tree damage with trees uprooted and others snapped off. Extensive debris fields across roadways with trees down across the roadways. Crushed Chicken Coop. Sheet metal barn with partial roof torn off and
21:23 UTCTSTM WND DMG4 Sse FeltonYork, PAExtensive downed tree damage with trees uprooted and others snapped off. Extensive debris fields across roadways with trees down across the roadways. Crushed Chicken Coop. Sheet metal barn with partial roof torn off and
21:26 UTCTORNADO2 Sse FeltonYork, PAA brief narrow tornado touched down in York County PA, within East Hopewell Township. The tornado began on the edge of a corn field north of Century Farms Rd and caused damage to the two fields before it crossed the road
21:26 UTCTORNADO2 Sse FeltonYork, PAA brief narrow tornado touched down in York County PA, within East Hopewell Township. The tornado began on the edge of a corn field north of Century Farms Rd and caused damage to the two fields before it crossed the road
21:27 UTCTSTM WND DMG2 Nnw Fawn GroveYork, PAMultiple roads closed due to trees down blocking the roads.
21:27 UTCTSTM WND DMG4 S FeltonYork, PA20-25 trees around property snapped off or uprooted, mostly soft wood trees with some 50-60ft tall. Debris field is ~100yds across, with all the trees facing in the same general direction.
21:27 UTCTSTM WND DMG4 S FeltonYork, PA20-25 trees around property snapped off or uprooted, mostly soft wood trees with some 50-60ft tall. Debris field is ~100yds across, with all the trees facing in the same general direction. The period of the Tstm Wnd Dmg
21:31 UTCTSTM WND DMG2 Ese SunnyburnYork, PAIsolated tree damage and large limbs 3 inch diameter snapped off. Surveyed on site via CCM.
21:31 UTCTSTM WND DMGLoganvilleYork, PATree down completely blocking Park St between Brighton Drive and Ness Court. Time estimated by radar.
21:38 UTCTSTM WND DMG3 Nne HoltwoodLancaster, PAReports of multiple roofs off of houses.
21:40 UTCTSTM WND DMG1 Ne Seven ValleysYork, PAReports of multiple trees down blocking roads in Springfield Township.
21:40 UTCTSTM WND DMG2 Sse SmithvilleLancaster, PALancaster county EM reports tree down on house and damage to a barn.
21:40 UTCTSTM WND DMG4 Se HoltwoodYork, PAHouse destroyed by falling trees.
21:40 UTCTORNADO4 Ssw SmithvilleLancaster, PAA brief EF-0 downed a narrow swath of corn, snapped a large tree, and downed several tree limbs as it was on the ground for approx 0.5 mile near the 1000 block of Truce Rd in Holtwood, PA. Est path width 40 yd.
21:45 UTCTSTM WND DMG1 Sse SmithvilleLancaster, PATrees down in the yard and lost power overnight. Lots of debris in the yard and on the roadway.
21:45 UTCTSTM WND DMG1 Sse SmithvilleLancaster, PATrees down in the yard and lost power overnight. Lots of debris in the yard and on the roadway. The period of the Tstm Wnd Dmg event was 5 minutes.
21:57 UTCTSTM WND DMGOxfordChester, PAReport of multiple large trees down in Oxford, PA on social media. Time estimated via radar.
22:04 UTCTSTM WND DMGCochranvilleChester, PAReport on social media of trees down and power outages in Cochranville. Time estimated via radar.
22:11 UTCTSTM WND DMGKennett SquareChester, PA911 Call Center received multiple reports of down trees in Kennet Square and New Garden Township. Time estimated from radar.
22:12 UTCHAIL 0.25KemblesvilleChester, PATrained Spotter reports pea size hail 1 mile east of Kimblesville, PA at 6:12 PM.
22:15 UTCFUNNEL CLOUDCoatesvilleChester, PAEM reported funnel cloud near Coatesville.
22:32 UTCTSTM WND GST 681 Nnw Uwchlan TwpChester, PA68 MPH gust measured by trained spotter. Time given in report.
22:32 UTCTSTM WND GST 681 Nnw Uwchlan TwpChester, PA68 MPH gust measured by trained spotter. Time given in report.
22:36 UTCTSTM WND DMGSpring TwpBerks, PATree Down into house. Time estimated from radar.
23:25 UTCFLOODDowningtonChester, PAMultiple reports of flooding at Bet Kerr Park on social media.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in PennsylvaniaEvery tornado in Pennsylvania since 1950Warnings in force in Pennsylvania nowThe forecast where you are

The other tornadoes of August 7, 2023

19 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 72:17 PM EDTEF2Knox, TN3.7200$3.7 million
August 72:48 PM EDTEF1Yancey, NC6.250
August 72:00 PM CDTEF1Lawrence, KY to WV6.3400$23,000
August 74:40 PM EDTEF1Catawba, NC36.2550$100,000
August 75:02 PM EDTEF1York, PA0.575$25,000
August 75:07 PM EDTEF0Mecklenburg, NC2.050$20,000
August 75:13 PM EDTEF0Tompkins, NY1.4200$5,000
August 75:17 PM EDTEF1Cortland, NY9.7200$15,000
August 75:24 PM EDTEF1York, PA1.550$10,000
August 74:35 PM CDTUnratedCheyenne, KS0.275
August 76:25 PM EDTEF1Susquehanna, PA1.4200$5,000
August 76:29 PM EDTEF1Broome, NY2.0200$15,000
August 76:55 PM EDTEF0Madison, NY1.5175$10,000
August 77:10 PM EDTEF1Oneida, NY1.3200$10,000
August 77:17 PM EDTEF1Oneida, NY1.4110$25,000
August 77:21 PM EDTEF1Lehigh, PA0.3160
August 77:27 PM EDTUnratedLewis, NY0.8100$5,000
August 77:37 PM EDTEF0Hunterdon, NJ0.5150
August 77:42 PM EDTEF3Lewis, NY16.0700$1.5 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.